CSN Login
Members Online: 12

You are here

SARCOMA AND CELLULITIS

PA GIRL
Posts: 3
Joined: Jun 2014

Hi, my mother has a sarcoma and a blood clot in her thigh.  After her first chemo treatment, she got a bad case of cellulitis, which she had before but not as bad.  Thank God, the antibiotics cleared it up, but now we are afraid of getting it again.  Has anyone else had cellulitis during chemo treatments?

 

thanks

lmcraig
Posts: 7
Joined: Jan 2014

My mom (Stage IV malignant fibrous histiocytoma - sarcoma) is dealing with cellulitis of her left leg (and lymphedema at times of right leg) after being on gemzar and taxotere.  She was on this regimen through Jan 2014 when she went in remission, then on Votrient for stability.  Back on gemzar/taxotere combo in Oct.  She is not tolerating chemo as well this time due to cellulitis/lymphedema.  Was on daily treatments at home of IV Vancomycin and Invanz.  I had to bring her to the hospital yesterday because left leg getting worse and she spiked a low grade temp.  They are trying Zosyn and Zyvox...will post outcome.  Anyone else with cellulitis stories because of chemo are appreciated.  It seems as if all staff associated with oncology wants to deny there are any side effect from chemotherapy...and I am angry and frustrated.  Please share your experiences.  Thanks

PA GIRL
Posts: 3
Joined: Jun 2014

Hi,

did not realize anyone responded to my post.  Thank God the cellulitis is finally controlled thanks to a doctor suggesting steroids along with Keflex.  They have their own potential side effects but they get her throught the chemo and is weaning off them now.  However she has developed lymphedema now.  She is getting therapy but still has pain.  Where is your mom's tumor-in the leg?  Also she got C-diff from being on Keflex and is so weak she can barely walk to the bathroom.  Not sure if weakness is from chemo or C-diff.  Does your mom get weakness from the chemo?

 

Thanks